Alert archive / California / Frost Advisories in 2015
Frost Advisory 20, NWS Eureka, CA
NWS Eureka, CA issued this frost advisory at May 5, 2015, 12:35 PM PDT. It took effect at May 6, 2015, 4:00 AM PDT. It was in force for 4 hr.
The area
The counties it named.
The facts
- Issued
- May 5, 2015, 12:35 PM PDT (19:35 UTC)
- In effect from
- May 6, 2015, 4:00 AM PDT
- Expired
- May 6, 2015, 8:00 AM PDT
- In force
- 4 hr
- Issued by
- NWS Eureka, CA
The text
As transmitted, in the capitals the NWS used until 2016.
831 WWUS76 KEKA 051935 NPWEKA URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE EUREKA CA 1235 PM PDT TUE MAY 5 2015 CAZ003-004-076-060845- /O.NEW.KEKA.FR.Y.0020.150506T1100Z-150506T1500Z/ NORTH COAST INTERIOR-UPPER TRINITY RIVER-MENDOCINO INTERIOR- 1235 PM PDT TUE MAY 5 2015 ...FROST ADVISORY IN EFFECT FROM 4 AM TO 8 AM PDT WEDNESDAY... THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A FROST ADVISORY...WHICH IS IN EFFECT FROM 4 AM TO 8 AM PDT WEDNESDAY. * LOW TEMPERATURES...MID 30S. A FEW LOCATIONS MAY FALL INTO THE LOWER 30S. * ISSUED FOR THE EASTERN AND SOUTHERN VALLEYS OF TRINITY COUNTY AND THE NORTHERN AND CENTRAL VALLEYS OF MENDOCINO COUNTY. THIS INCLUDES HAYFORK...WEAVERVILLE...RUTH...COVELO...POTTER VALLEY AND WILLITS. * FOR A DETAILED VIEW OF THE HAZARD AREA...VISIT HTTP://WWW.WRH.NOAA.GOV/MAP PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$
2 follow-up statements
538 WWUS76 KEKA 061048 NPWEKA URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE EUREKA CA 348 AM PDT WED MAY 6 2015 CAZ003-004-076-061500- /O.CON.KEKA.FR.Y.0020.150506T1100Z-150506T1500Z/ NORTH COAST INTERIOR-UPPER TRINITY RIVER-MENDOCINO INTERIOR- 348 AM PDT WED MAY 6 2015 ...FROST ADVISORY REMAINS IN EFFECT UNTIL 8 AM PDT THIS MORNING... * LOW TEMPERATURES...MID 30S. A FEW LOCATIONS MAY FALL INTO THE LOWER 30S. * ISSUED FOR THE EASTERN AND SOUTHERN VALLEYS OF TRINITY COUNTY AND THE NORTHERN AND CENTRAL VALLEYS OF MENDOCINO COUNTY. THIS INCLUDES HAYFORK...WEAVERVILLE...RUTH...COVELO...POTTER VALLEY AND WILLITS. * FOR A DETAILED VIEW OF THE HAZARD AREA...VISIT HTTP://WWW.WRH.NOAA.GOV/MAP PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$
444 WWUS76 KEKA 061501 NPWEKA URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE EUREKA CA 801 AM PDT WED MAY 6 2015 CAZ003-004-076-061615- /O.EXP.KEKA.FR.Y.0020.000000T0000Z-150506T1500Z/ NORTH COAST INTERIOR-UPPER TRINITY RIVER-MENDOCINO INTERIOR- 801 AM PDT WED MAY 6 2015 ...FROST ADVISORY HAS EXPIRED... $$
What forecasters said that day
The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Eureka, CA wrote its last area forecast discussion before this frost advisory went out at May 5, 7:56 AM PDT, 4 hours 39 minutes earlier.
Area forecast discussion, May 5, 7:56 AM PDT, 4 hours 39 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE EUREKA CA
756 AM PDT TUE MAY 5 2015
.SYNOPSIS...AN UPPER TROUGH WILL DIVE SOUTH OVER CALIFORNIA THIS
WEEK HOWEVER CONDITIONS WILL REMAIN MOSTLY DRY WITH ONLY A FEW
ISOLATED SHOWERS OVER THE INTERIOR MOUNTAINS. TEMPERATURES SHOULD
CONTINUE TO BE SEASONAL OVER THE NEXT FEW DAYS.
&&
.DISCUSSION...A DEEPER MARINE LAYER HAS PUSHED CLOUDS INTO THE
INTERIOR AND ALLOWED COASTAL AREAS TO CLEAR EARLY THIS MORNING. THE
INTERIOR CLOUD COVER SHOULD DISSIPATE BY NOON LEAVING NORTHWEST
CALIFORNIA MOSTLY SUNNY TODAY. ACROSS THE INTERIOR EVER SO SLIGHTLY
COOLER AIR WILL MOVE OVER THE REGION TODAY RESULTING IN TEMPERATURES
A FEW DEGREES LOWER THAN THE LAST FEW DAYS/NIGHTS. WITH THE COOLER
OVERNIGHT LOWS SOME AREAS OF INTERIOR NORTHWEST CALIFORNIA MAY
REQUIRE FROST ADVISORIES TONIGHT AND WEDNESDAY NIGHT. THE UPPER
LEVEL LOW WILL MOVE DOWN THE WEST COAST WEDNESDAY INTO THURSDAY.
THIS WILL BEGIN TO INCREASE HIGH LEVEL CLOUD COVER OVER THE
REGION...AND DEPENDING ON THUNDERSTORM DEVELOPMENT TO THE
NORTHEAST...MAY BECOME THICK ALOFT. THUS OVERNIGHT LOW TEMPERATURES
HAVE THE POTENTIAL TO BE A FEW DEGREES WARMER THURSDAY NIGHT.
CONVECTIVE PARAMETERS CURRENTLY DO NOT LOOK AMAZING THURSDAY AND
FRIDAY AFTERNOONS OVER NORTHWEST CALIFORNIA WITH DRY NORTHERLY FLOW.
HAVE OPTED TO REMOVE RAIN CHANCES FOR COASTAL AREAS BUT KEPT THE
SLIGHT CHANCE TO CHANCE POPS OVER THE INTERIOR MOUNTAINS. THE UPPER
LOW WILL MOVE EAST OF THE AREA OVER THE WEEKEND LEAVING A WEAK RIDGE
OVER NORTHWEST CALIFORNIA ON SATURDAY. THERE ARE CONSIDERABLE MODEL
DISCREPANCIES BEYOND SATURDAY WITH THE GFS AND ECMWF BOTH BRINGING
ANOTHER UPPER LEVEL LOW INTO THE REGION BUT AT DIFFERING TIMES AND
STRENGTHS. FOR NOW HAVE LEFT THE FORECAST UNCHANGED WITH SLIGHT
CHANCE TO CHANCE POPS OVER MUCH OF THE REGION. RPA/JT
&&
.AVIATION...MOSTLY VFR CONDITIONS ARE OCCURRING AT THE TERMINALS
THIS MORNING WITH ONLY A LITTLE PATCHY FOG AROUND CEC. WITH DRIER
AIR MOVING OVER NORTHWEST CALIFORNIA...ANY CLOUD COVER IN INTERIOR
VALLEYS AND AT CEC SHOULD DISSIPATE THROUGH THE MORNING HOURS. VFR
WILL PERSIST THIS AFTERNOON INTO THE EARLY EVENING. MODELS REMAIN
CONSISTENT ON SOME LOW CLOUDS RETURNING TO THE COAST TONIGHT
POSSIBLY BRINGING MVFR OR IFR TO ACV AND/OR CEC.
&&
.MARINE...A HIGH PRESSURE RIDGE WILL BUILD ACROSS THE WATERS IN THE
WAKE OF A WEAK COLD FRONT WHICH HAS MOVED THROUGH THE REGION.
THE WINDS AND SEAS WILL CONTINUE TO INCREASE TODAY AND WEDNESDAY AS THE
HIGH PRESSURE RIDGE STRENGTHENS ACROSS THE REGION. SMALL CRAFT
ADVISORIES WILL CONTINUE ACROSS THE OUTER WATERS THROUGH EARLY
FRIDAY MORNING AND ACROSS THE SOUTHERN NEAR SHORE WATERS THROUGH
THURSDAY DUE TO THE WINDS AND/OR SEAS. WIND GUSTS HAVE THE POTENTIAL
TO EXCEED 35 KT ACROSS PORTIONS OF THE OUTER WATERS WHICH MAY
REQUIRE UPGRADES TO GALE WARNINGS. SMALL CRAFT ADVISORIES MAY ALSO
BE NECESSARY ACROSS THE NORTHERN NEAR SHORE WATERS WEDNESDAY NIGHT
DUE TO BUILDING SEAS. WINDS AND SEAS WILL DIMINISH FRIDAY AND
SATURDAY IN ADVANCE OF A WEAK COLD FRONT WHICH WILL MOVE THROUGH THE
REGION SATURDAY NIGHT.
&&
.EKA WATCHES/WARNINGS/ADVISORIES...
CA...NONE.
NORTHWEST CALIFORNIA COASTAL WATERS...
SMALL CRAFT ADVISORY UNTIL 3 AM PDT FRIDAY FOR PZZ470.
SMALL CRAFT ADVISORY UNTIL 3 AM PDT FRIDAY FOR PZZ455.
SMALL CRAFT ADVISORY UNTIL 3 AM PDT FRIDAY FOR PZZ475.
&&
VISIT US AT HTTP://WWW.WEATHER.GOV/EUREKA
FOLLOW US ON FACEBOOK AND TWITTER AT:
HTTP://WWW.FACEBOOK.COM/NWSEUREKA
HTTP://WWW.TWITTER.COM/NWSEUREKAHazardous weather outlook, May 5, 3:11 AM PDT, 9 hours 24 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE EUREKA CA 311 AM PDT TUE MAY 5 2015 CAZ001>004-076-061015- REDWOOD COAST-MENDOCINO COAST-NORTH COAST INTERIOR- UPPER TRINITY RIVER-MENDOCINO INTERIOR- 311 AM PDT TUE MAY 5 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST CALIFORNIA. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
The office that day
Everything else NWS Eureka, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 5, 2:45 PM PDT | Gale Warning | EKA | 60 hr |
Nearby
Frost Advisories in California, 2015Every frost advisory in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.